Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 29, 2000, 4:42 PM EDT for Casey County, Lincoln County, Kentucky. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 29, 2000, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Casey County, KY, Lincoln County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:55 PM EDT | Thunderstorm Wind 50 E | Yosemite, KY | |
| Jul 29, 4:55 PM EDT | Hail 0.75 | Crab Orchard, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 292044 SVRSDF KYC045-137-292130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 442 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASEY COUNTY IN SOUTH CENTRAL KENTUCKY LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 530 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A SEVERE THUNDERSTORM OVER KINGS MOUNTAIN OF EASTERN LINCOLN...OR ABOUT 20 MILES NORTH OF SOMERSET...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YOSEMITE AT 450 PM EDT MCKINNEY AROUND 450 PM EDT ROWLAND...STANFORD AROUND 510 PM EDT CRAB ORCHARD AROUND 515 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 29, 3:30 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT SAT JUL 29 2000 WATER VAPOR IMAGERY INDICATING BACKING FLO ACRS FA...THIS WILL TEND TO SLOW TO A CRAWL...EWD MVMNT OF FNTL BNDRY...ATTM FROM ERN IL TO NW AR. WIDESPREAD SHRA AHD OF MID MSP VLY SHRTWV HAS DIMINISHED IN COVERAGE/INTENSITY AS IT REACHED OUR CWFA...HOWEVR STORMS HAVE DEVELOPED WHERE HTG HAS DESTABILIZED THE AMS ACRS SC/SERN FA. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WIND AND SMALL HAIL...PRIMARILY SOUTH OF A LINE FROM BOWLING GREEN TO RICHMOND THIS EVENING. THIS DEEP S/SW FLO REGIME TO CONT THRU THE FCST PD WITH CDFNT LIKELY REACHING ONLY AS FAR EAST AS WKY...THEREBY KEEPING OUR FA IN AN UNSETTLED...HI MOIST BNDRY LAYER AMS AS IMPUSLES CONT TO ROTATE ARND WEAKENING UPR CENTER PROGGED IN IL BY 00Z TUE. AS A RESULT...SCT TO NUMEROUS SHOWERS AND STORMS SHUD CONT THRU THE FCST PD. SDF...NONE. DK
In the hours before
Special weather statement, Jul 29, 11:43 AM EDT, 4 hours 59 minutes before
KYZ039>043-046>049-053>057-061>067-070>078-081-082-292200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1143 AM EDT SAT JUL 29 2000 A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING FOR SOUTH CENTRAL AND EAST CENTRAL KENTUCKY GENERALLY ALONG AND SOUTH OF A LINE FROM BOWLING GREEN TO LEXINGTON. A SLOW MOVING FRONT WILL REACH KENTUCKY LATE TODAY AND CONTINUE TO TRIGGER THUNDERSTORMS IN MOIST...UNSTABLE AIR. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS...IN ADDITION TO SMALL HAIL AND HEAVY RAIN. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON+ THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. KIRKPATRICK
Local storm report, Jul 29, 3:40 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM AMOS KY WIND DAMAGE
07/29/00 ALLEN TREES DOWN ALONG ROUTE
99. REPORTED BY LAW OUTAGES. REPORTED BY
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:10 PM EDT | Severe Thunderstorm Warning | LMK | Allen | 35 min |
| Jul 29, 3:30 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Monroe | 30 min |
| Jul 29, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 46 min |
| Jul 29, 4:38 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 37 min |
| Jul 29, 4:45 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 35 min |
| Jul 29, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.